Alert archive / Wyoming / High Wind Warnings in 2011

High Wind Warning 27, NWS Riverton, WY

November 24, 2011Fremont County, Hot Springs County, Park County, Wyoming

NWS Riverton, WY issued this high wind warning at Nov 24, 2011, 1:17 PM MST for Fremont County, Hot Springs County, Park County, Wyoming. It took effect at Nov 24, 2011, 8:00 PM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 24, 2011, 1:17 PM MST (20:17 UTC)
In effect from
Nov 24, 2011, 8:00 PM MST
Expired
Nov 25, 2011, 6:00 AM MST
In force
10 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Park County, WY

The radar

The Riverton/Lander radar (KRIW), 84 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2994 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

413 
WWUS75 KRIW 242017
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
117 PM MST THU NOV 24 2011

...HIGH WINDS POSSIBLE ACROSS THE CODY FOOTHILLS AND THE ADJACENT
ABSAROKA MOUNTAINS TONIGHT...

.AN INCREASING SURFACE PRESSURE GRADIENT COMBINED WITH STRONG
SURFACING WINDS FROM ALOFT WILL POTENTIALLY CAUSE HIGH WINDS ACROSS
THE CODY FOOTHILLS AND THE ADJACENT ABSAROKA MOUNTAINS TONIGHT.

WYZ003-251000-
/O.UPG.KRIW.HW.A.0020.111125T0100Z-111125T1300Z/
/O.NEW.KRIW.HW.W.0027.111125T0300Z-111125T1300Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
117 PM MST THU NOV 24 2011

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 6 AM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM MST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...WINDS WILL INCREASE EARLY THIS EVENING 
  WITH THE HIGHEST WINDS LIKELY TO BE OBSERVED BETWEEN MIDNIGHT 
  AND 3 AM TONIGHT. WINDS WILL BEGIN TO DIMINISH SHORTLY BEFORE 
  SUNRISE FRIDAY MORNING. 

* WIND...WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH 
  POSSIBLE EXCEPT 50 TO 60 MPH WITH GUSTS OF 70 TO 80 MPH 
  POSSIBLE AROUND CLARK. THERE COULD BE SOME GUSTS BETWEEN 60 
  AND 70 MPH JUST SOUTH OF CODY. 

* IMPACTS...POSSIBLE DANGEROUS CROSS WINDS EXPECTED ALONG AREA 
  HIGHWAYS ESPECIALLY ALONG HIGHWAY 120 FROM CLARK TO THE CHIEF 
  JOSEPH HIGHWAY FROM MILE MARKER 118 TO 128. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ002-251000-
/O.UPG.KRIW.HW.A.0020.111125T0100Z-111125T1300Z/
/O.NEW.KRIW.HW.W.0027.111125T0300Z-111125T1300Z/
ABSAROKA MOUNTAINS-
117 PM MST THU NOV 24 2011

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 6 AM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM MST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...WINDS WILL INCREASE THIS EVENING WITH THE
  HIGHEST WINDS LIKELY TO BE OBSERVED BETWEEN MIDNIGHT AND 3 AM
  TONIGHT. WINDS WILL BEGIN TO DIMINISH SHORTLY BEFORE SUNRISE
  FRIDAY MORNING.

* WIND...WEST 50 TO 60 MPH WITH GUSTS TO 75 MPH POSSIBLE. GUSTS 
  OF 80 TO 90 MPH ARE POSSIBLE WITHIN THE CLARKS FORK CANYON 
  WEST OF CLARK. 

* IMPACTS...POSSIBLE DANGEROUS CROSS WINDS EXPECTED ALONG AREA
  HIGHWAYS...ESPECIALLY ALONG THE CHIEF JOSEPH HIGHWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

C.BAKER
4 follow-up statements
480 
WWUS75 KRIW 250240
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
740 PM MST THU NOV 24 2011

...HIGH WINDS EXPECTED ACROSS THE CODY FOOTHILLS AND THE ADJACENT
ABSAROKA MOUNTAINS TONIGHT...

.AN INCREASING SURFACE PRESSURE GRADIENT...COMBINED WITH STRONG
MOUNTAIN TOP WINDS LOWERING TO THE SURFACE...ARE EXPECTED TO
RESULT IN HIGH WINDS ACROSS THE CODY FOOTHILLS AND THE ADJACENT
ABSAROKA MOUNTAINS TONIGHT.

WYZ003-251200-
/O.CON.KRIW.HW.W.0027.111125T0300Z-111125T1300Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
740 PM MST THU NOV 24 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST FRIDAY. 

* SUMMARY AND TIMING...WINDS WILL BECOME STRONG TONIGHT...WITH THE
  HIGHEST WINDS EXPECTED BETWEEN MIDNIGHT AND 4 AM TONIGHT. WINDS
  WILL BEGIN TO DIMINISH SHORTLY BEFORE SUNRISE FRIDAY MORNING.

* WIND...WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH
  POSSIBLE...EXCEPT 50 TO 60 MPH WITH GUSTS OF 70 TO 80 MPH
  POSSIBLE AROUND CLARK. THERE COULD BE SOME GUSTS BETWEEN 60 AND
  70 MPH JUST SOUTH OF CODY.

* IMPACTS...POSSIBLE DANGEROUS CROSS WINDS EXPECTED ALONG AREA 
  HIGHWAYS ESPECIALLY ALONG HIGHWAY 120 FROM CLARK TO THE CHIEF 
  JOSEPH HIGHWAY FROM MILE MARKER 118 TO 128. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ002-251200-
/O.CON.KRIW.HW.W.0027.111125T0300Z-111125T1300Z/
ABSAROKA MOUNTAINS-
740 PM MST THU NOV 24 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST FRIDAY. 

* SUMMARY AND TIMING...WINDS WILL BECOME STRONG TONIGHT...WITH THE
  HIGHEST WINDS EXPECTED BETWEEN MIDNIGHT AND 4 AM TONIGHT. WINDS
  WILL BEGIN TO DIMINISH SHORTLY BEFORE SUNRISE FRIDAY
  MORNING...BUT REMAIN WINDY ALL DAY FRIDAY.

* WIND...WEST 50 TO 60 MPH WITH GUSTS TO 75 MPH POSSIBLE. GUSTS 
  OF 80 TO 90 MPH ARE POSSIBLE WITHIN THE CLARKS FORK CANYON 
  WEST OF CLARK. 

* IMPACTS...POSSIBLE DANGEROUS CROSS WINDS EXPECTED ALONG AREA 
  HIGHWAYS...ESPECIALLY ALONG THE CHIEF JOSEPH HIGHWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

21
261 
WWUS75 KRIW 250535
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1035 PM MST THU NOV 24 2011

...HIGH WINDS EXPECTED ACROSS THE CODY FOOTHILLS AND THE ADJACENT
ABSAROKA MOUNTAINS TONIGHT...

.AN INCREASING SURFACE PRESSURE GRADIENT...COMBINED WITH STRONG
MOUNTAIN TOP WINDS LOWERING TO THE SURFACE...ARE EXPECTED TO
RESULT IN HIGH WINDS ACROSS THE CODY FOOTHILLS AND THE ADJACENT
ABSAROKA MOUNTAINS TONIGHT.

WYZ003-251300-
/O.CON.KRIW.HW.W.0027.000000T0000Z-111125T1300Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1035 PM MST THU NOV 24 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST FRIDAY. 

* SUMMARY AND TIMING...WINDS WILL BECOME STRONG TONIGHT...WITH THE
  HIGHEST WINDS EXPECTED BETWEEN MIDNIGHT AND 4 AM TONIGHT. WINDS
  WILL BEGIN TO DIMINISH SHORTLY BEFORE SUNRISE FRIDAY MORNING. AT
  1014 PM...AN AUTOMATED SENSOR ON THE WEST SIDE OF CLARK REPORTED
  SUSTAINED WINDS OF 40 MPH WITH GUSTS TO 74 MPH.

* WIND...WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH...EXCEPT
  50 TO 60 MPH WITH GUSTS OF 70 TO 80 MPH AROUND CLARK. THERE
  COULD BE SOME GUSTS BETWEEN 60 AND 70 MPH JUST SOUTH OF CODY.

* IMPACTS...POSSIBLE DANGEROUS CROSS WINDS EXPECTED ALONG AREA 
  HIGHWAYS ESPECIALLY ALONG HIGHWAY 120 FROM CLARK TO THE CHIEF 
  JOSEPH HIGHWAY FROM MILE MARKER 118 TO 128. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ002-251300-
/O.CON.KRIW.HW.W.0027.000000T0000Z-111125T1300Z/
ABSAROKA MOUNTAINS-
1035 PM MST THU NOV 24 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST FRIDAY. 

* SUMMARY AND TIMING...WINDS WILL BECOME STRONG TONIGHT...WITH 
  THE HIGHEST WINDS EXPECTED BETWEEN MIDNIGHT AND 4 AM TONIGHT. 
  WINDS WILL BEGIN TO DIMINISH SHORTLY BEFORE SUNRISE FRIDAY 
  MORNING...BUT REMAIN WINDY ALL DAY FRIDAY. 

* WIND...WEST 50 TO 60 MPH WITH GUSTS TO 75 MPH. GUSTS OF 80 TO
  90 MPH ARE POSSIBLE WITHIN THE CLARKS FORK CANYON WEST OF CLARK.

* IMPACTS...POSSIBLE DANGEROUS CROSS WINDS EXPECTED ALONG AREA 
  HIGHWAYS...ESPECIALLY ALONG THE CHIEF JOSEPH HIGHWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

TEAM RIVERTON
513 
WWUS75 KRIW 251004
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
304 AM MST FRI NOV 25 2011

...HIGH WINDS EXPECTED TO CONTINUE ACROSS THE CODY FOOTHILLS AND
THE ADJACENT ABSAROKA MOUNTAINS THROUGH 6 AM THIS MORNING...

.AN INCREASING SURFACE PRESSURE GRADIENT...COMBINED WITH STRONG
MOUNTAIN TOP WINDS LOWERING TO THE SURFACE...ARE EXPECTED TO
RESULT IN HIGH WINDS CONTINUING ACROSS THE CODY FOOTHILLS AND THE
ADJACENT ABSAROKA MOUNTAINS THROUGH EARLY THIS MORNING.

WYZ003-251300-
/O.CON.KRIW.HW.W.0027.000000T0000Z-111125T1300Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
304 AM MST FRI NOV 25 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST EARLY THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST EARLY THIS
MORNING. 

* SUMMARY AND TIMING...STRONGEST WINDS EXPECTED THROUGH 4 AM THIS
  MORNING. WINDS WILL BEGIN TO DIMINISH SHORTLY BEFORE SUNRISE
  THIS MORNING. AT 1023 PM THURSDAY EVENING...AN AUTOMATED SENSOR ON THE
  WEST SIDE OF CLARK REPORTED SUSTAINED WINDS OF 43 MPH WITH GUSTS
  TO 82 MPH.

* WIND...WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH...
  EXCEPT 50 TO 60 MPH WITH GUSTS OF 70 TO 80 MPH AROUND CLARK. 
  THERE COULD BE SOME GUSTS BETWEEN 60 AND 70 MPH JUST SOUTH OF 
  CODY. 

* IMPACTS...POSSIBLE DANGEROUS CROSS WINDS EXPECTED ALONG AREA 
  HIGHWAYS ESPECIALLY ALONG HIGHWAY 120 FROM CLARK TO THE CHIEF 
  JOSEPH HIGHWAY FROM MILE MARKER 118 TO 128. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ002-251300-
/O.CON.KRIW.HW.W.0027.000000T0000Z-111125T1300Z/
ABSAROKA MOUNTAINS-
304 AM MST FRI NOV 25 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST EARLY THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST EARLY THIS
MORNING. 

* SUMMARY AND TIMING...WINDS ARE EXPECTED TO CONTINUE TO INCREASE
  THROUGH 4 AM THIS MORNING. WINDS WILL BEGIN TO DIMINISH SHORTLY
  BEFORE SUNRISE THIS MORNING...BUT REMAIN WINDY ALL DAY TODAY. AT
  1220 AM AN AUTOMATED SENSOR JUST OFF THE CHIEF JOSEPH HIGHWAY
  RECORDED A SUSTAINED WIND SPEED OF 44 MPH ALONG WITH A GUST OF
  65 MPH.

* WIND...WEST 50 TO 60 MPH WITH GUSTS TO 75 MPH. GUSTS OF 80 TO 
  90 MPH ARE POSSIBLE WITHIN THE CLARKS FORK CANYON WEST OF 
  CLARK. 

* IMPACTS...POSSIBLE DANGEROUS CROSS WINDS EXPECTED ALONG AREA 
  HIGHWAYS...ESPECIALLY ALONG THE CHIEF JOSEPH HIGHWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

LIPSON
914 
WWUS75 KRIW 251237
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
537 AM MST FRI NOV 25 2011

WYZ003-251345-
/O.EXP.KRIW.HW.W.0027.000000T0000Z-111125T1300Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
537 AM MST FRI NOV 25 2011

...HIGH WIND WARNING WILL EXPIRE AT 6 AM MST EARLY THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 6 AM MST EARLY THIS MORNING.

THE THREAT OF MORE HIGH WINDS WILL DIMINISH AFTER 6 AM. THEREFORE...
THE NATIONAL WEATHER SERVICE IN RIVERTON WILL ALLOW THE HIGH WIND
WARNING TO EXPIRE ON TIME AT 6 AM. THE PEAK WIND REPORTED
OVERNIGHT WAS 82 MPH IN CLARK AT 1023 PM. 

$$

WYZ002-251345-
/O.EXP.KRIW.HW.W.0027.000000T0000Z-111125T1300Z/
ABSAROKA MOUNTAINS-
537 AM MST FRI NOV 25 2011

...HIGH WIND WARNING WILL EXPIRE AT 6 AM MST EARLY THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 6 AM MST EARLY THIS MORNING.

THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE ON TIME AT 6 AM.
STRONG WEST WINDS WILL CONTINUE IN THE MOUNTAINS TODAY BUT THE
THREAT OF HIGH WINDS HAS DIMINISHED. 

$$

SKRBAC

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Nov 24, 11:14 AM MST, 2 hours 3 minutes earlier.

Area forecast discussion, Nov 24, 11:14 AM MST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1114 AM MST THU NOV 24 2011

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT

CONSIDERABLE HIGH AND MID CLOUDS ARE STRUGGLING TO RIDE UP AND OVER
THE FLAT RIDGE THAT IS NOW OVER THE PLAINS. THIS MOISTURE IS MOVING
EAST NORTHEAST OUT AHEAD OF THE TROUGH THAT IS MAKING LANDFALL ALONG
THE PACIFIC COAST. AS THIS TROUGH APPROACHES THE CWA...LIGHT
SNOWFALL WILL BREAK OUT LATER THIS AFTERNOON IN FAR WESTERN WYOMING.
THIS SNOWFALL WILL INCREASE IN INTENSITY DURING THE NIGHT TONIGHT
THROUGH FRIDAY AS THE VIGOROUS TROUGH TRACKS EAST ACROSS WYOMING
AND THE FLOW SHIFTS TO A MORE FAVORABLE WEST THEN NORTHWESTERLY
DIRECTION FRIDAY. FOR NOW HAVE INDICATED ADVISORY AMOUNTS FOR THE
WESTERN VALLEYS AND MOUNTAINS FOR TONIGHT AND FRIDAY. WILL LET THE DAY
SHIFT DECIDE ON THE APPROPRIATE HILITES TO COVER THIS EVENT.

AHEAD OF THIS APPROACHING TROUGH SOUTHWEST WINDS WILL BLOW ACROSS
THE SOUTHERN WIND CORRIDOR AND ALONG THE EAST SLOPE OF THE DIVIDE TODAY.
YET ANOTHER HIGH WIND EVENT SEEMS TO BE SHAPING UP FOR THE TOWN OF
CLARK AND THE ADJACENT ABSAROKA MTNS FOR TONIGHT. THE LOCAL WRF IS
INDICATING A FROUDE OF 1.05 FOR THAT AREA AT 06Z TONIGHT. INBOUND
WINDS ARE PROGGED TO BE 30 KNOTS AND OUTBOUNDS WINDS 70 KNOTS INTO
THAT PARTICULAR AREA. THE WRF CROSS SECTIONS DO SHOW A DEFINITE
BREAKING WAVE AT 06Z TONIGHT. THE WRF 700MB TEMP GRADIENT FROM YNP
TO CLARK IS PROGGED TO BE 12C  DURING THIS TIME FRAME. HOWEVER...THE
MTN TOP INVERSION DOES NOT LOOK IMPRESSIVE. WILL HOIST A HIGH WIND
WATCH FOR ZONES 2 AND 3 VALID FROM 01Z THROUGH 13Z FRIDAY.

THERE WILL BE A VIGOROUS PACIFIC COLD FRONT ASSOCIATED WITH THIS
PACIFIC TROUGH THAT WILL TRACK ACROSS WYOMING FRIDAY. THE BRUNT OF
THE COLD AIR AT 700MB APPEARS THAT IT WILL MAKE A DIRECT HIT ON THE
BIG HORN BASIN WHERE THE MOST UNSTABLE AIR WILL BE THAT DAY. WILL
THROW IN ISOLATED LTG FOR THOSE ZONES ONCE THE PRECIP SPILLS OVER TO
AREAS EAST OF THE DIVIDE IN NORTHERN WY FRIDAY. BRISK WINDS WILL
TRANSITION TO THE SOUTHERN WIND CORRIDOR FRIDAY AHEAD OF THE
APPROACHING FRONT. THE SURFACE PRESSURE GRADIENT BETWEEN GCC AND RKS
IS PROGGED TO BE 12MB. 8MB 3 HOURLY SFC PRESSURE RISES ARE PROGGED
BEHIND THE FRONT WITH NORTHERN JOHNSON COUNTY RESPONDING TO THIS BY
LATE FRIDAY AFTERNOON. THEN NORTHWEST POST FRONTAL WINDS FRIDAY
EVENING WILL INCREASE ACROSS THE WIND RIVER BASIN ALONG WITH STRONG
WEST WINDS ACROSS SWEETWATER COUNTY WITH 5...3 DECAMETER ISOHYPES AT
700MB FRIDAY NIGHT. THE AIRMASS WILL BE NOTICEABLY COLDER BEHIND THE
FRONT IN SPITE OF ITS PACIFIC NATURE WITH 18C H7 AIR IN NORTHERN WY
BEHIND THE FRONT. THE AIRMASS WILL NOT BE A COLD AS THE ONE LAST
WEEKEND.

THERE WILL BE SOME BRIEF SNOW BANDING BEHIND THE FRONT OFF THE BIG
HORN MTNS FRIDAY NIGHT THAT WILL AFFECT JOHNSON AND NATRONA
COUNTIES. SATURDAY WILL BE COOLER AND DRIER.

.LONG TERM...SUNDAY THROUGH THURSDAY

SIGNIFICANT MODEL DIFFERENCE IN THE MEDIUM RANGE PERIOD. BOTH THE
ECMWF AND THE GFS SHOW THE RIDGE FLATTENING QUICKLY ON SUNDAY WITH
THE POTENTIAL FOR MORE STRONG TO EVEN HIGH WINDS IN THE CODY
FOOTHILLS LATER SUNDAY INTO SUNDAY NIGHT BUT AFTER THAT THE
DISCREPANCIES BECOME LARGER AND LARGER. THE ECMWF IS A LITTLE
STRONGER WITH OUR MONDAY SHORTWAVE LEADING TO BETTER BUT QUICK SHOT
OF LIGHT SNOW EAST OF THE DIVIDE. THE GFS WOULD MAINLY SUPPORT SOME
LIGHT MOUNTAIN SNOW BUT A SLIGHT CHANCE AT BEST IN THE LOWER
ELEVATIONS EAST OF THE DIVIDE. FORECAST IS WEIGHTED TOWARD THE
WEAKER GFS ATTM. LARGER DISCREPANCIES DEVELOP TOWARDS MIDWEEK WHERE
THE ECMWF HAS AN UPPER LOW CUTTING OFF OVER NERN NV AND NRN UTAH
WEDNESDAY INTO WEDNESDAY NIGHT WHILE THE GFS MAINTAINS A NW FLOW
WITH A WEAK WAVE PASSING WELL OFF TO THE NORTHEAST ON WEDNESDAY.
EXTENDED PROCEDURE IS WEIGHTED STRONGLY TOWARDS THE DRIER SOLUTIONS
BUT WE WILL NEED TO WATCH THIS CLOSELY. HARD TO RESOLVE THIS AFTER
ANALYZING THE H5 HEMISPHERIC PATTERN BUT OFTEN TIMES THE ECMWF WILL
PICK UP ON SOMETHING WELL BEFORE THE GFS. THE OLDER GFS RUN SHOWED A
COMPLETELY DIFFERENT SOLUTION WITH A MUCH STRONGER WAVE BLASTING
THROUGH ON THURSDAY. GAVE THE ECMWF A LITTLE WEIGHT BUT HELD OFF
BUYING INTO TOO MUCH YET.

TEMPERATURES SHOULD START OFF RATHER MILD SUNDAY SIMILAR TO IF NOT
WARMER THAN YESTERDAY'S TEMPERATURES. COOLER THEN EARLY NEXT WEEK
BEYOND OUR SHORTWAVE IN THE NW FLOW. POTENTIALLY COOLER AGAIN BY
WEDNESDAY OR THURSDAY DEPENDING ON THE EVOLUTION OF THIS NEXT
SHORTWAVE. 40S AND 50S SUNDAY EAST OF THE DIVIDE WITH 30S IN MUCH OF
THE WEST. GENERALLY 30S AND 40S THE REST OF THE WEEK WITH 20S AND
30S IN THE HIGH COUNTRY.

.AVIATION.../18Z ISSUANCE/

WINDY CONDITIONS WILL CONTINUE ALONG THE KJAC TO KCOD AND KRKS TO
KCOD CORRIDORS THROUGH THE FORECAST PERIOD.  TURBULENCE DUE TO
MOUNTAIN WAVE ACTIVITY CAN BE EXPECTED ALONG AND LEE OF THE ABSAROKA
RANGE...PARTICULARLY IN THE KCOD AREA.

VFR CONDITIONS WILL PERSIST ACROSS THE AREA UNTIL 03Z WHEN CIGS
DECREASE OVER WESTERN WYOMING.  A STORM SYSTEM WILL MOVE INTO THE
AREA CAUSING CONDITIONS TO DETERIORATE TO MVFR/IFR WITH MOUNTAIN
OBSCURATIONS ACROSS THE WEST. IFR CONDITIONS ARE LIKELY AT KAFO AND
KJAC BY 07Z IN -SN AND BLSN AS WINDS INCREASE IN THE WESTERN
VALLEYS.

.FIRE WEATHER...

A STRONG PACIFIC TROUGH WILL DELIVER SIGNIFICANT SNOWFALL TO FAR
WESTERN WYOMING TONIGHT AND FRIDAY. THIS SAME TROUGH WILL CREATE
STRONG SOUTHWEST THEN NORTHWEST WINDS ALONG THE EAST SLOPE OF THE
CONTINENTAL DIVIDE TODAY THROUGH FRIDAY NIGHT. WEST WINDS WILL BE
ESPECIALLY STRONG IN THE VICINITY OF CLARK IN PARK COUNTY AND THE
ADJACENT ABSAROKA MOUNTAINS TONIGHT. SOME RAIN/SNOW SHOWER
ACTIVITY WILL SPILL OVER THE DIVIDE FRIDAY AND FRIDAY NIGHT. DRIER
COLDER WEATHER IS EXPECTED SATURDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM 6 PM MST THIS EVENING THROUGH LATE TONIGHT
WYZ002-003.

&&

SHORT TERM...LIPSON
LONG TERM...SKRBAC
AVIATION...BERC
FIRE WEATHER...LIPSON
Hazardous weather outlook, Nov 24, 3:44 AM MST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
344 AM MST THU NOV 24 2011

WYZ001>020-022>030-251200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
344 AM MST THU NOV 24 2011

...HIGH WIND WATCH FOR THE CODY FOOTHILLS AND ADJACENT ABSAROKA
MOUNTAINS FOR TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

VERY STRONG WINDS MAY DEVELOP ACROSS THE CODY FOOTHILLS AND
ADJACENT ABSAROKA MOUNTAINS TONIGHT.

SIGNIFICANT SNOW ACCUMULATION EXPECTED ACROSS FAR WESTERN WYOMING
TONIGHT

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SIGNIFICANT SNOW ACCUMULATION EXPECTED ACROSS FAR WESTERN WYOMING
FRIDAY.

VERY STRONG WINDS MAY DEVELOP AGAIN ACROSS THE CODY FOOTHILLS LATER
SUNDAY INTO SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WIND GUSTS IN EXCESS OF 45 MPH AS
WELL AS ANY SNOW ACCUMULATION. THANK YOU.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 3:29 AM MSTHigh Wind WatchRIWFremont, Hot Springs, Park10 hr
Nov 24, 1:11 PM MSTWinter Weather AdvisoryRIWFremont, Lincoln, Park, Sublette, Teton21 hr

Nearby

High Wind Warnings in Wyoming, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.